Skip Navigation
Skip to contents

JKSCT : Journal of The Korean Society of Clinical Toxicology

OPEN ACCESS
SEARCH
Search

Author index

Page Path
HOME > Browse Articles > Author index
Search
Gi-Woon Kim 5 Articles
Recent 10-Year Experience of One Regional Emergency Center and Recommendation for Hyperbaric Oxygen Therapy (HBOT)
Jung-Hoon Yoon, Gi-Woon Kim, Yoon-Seok Jung, Cheol-Soo Han, Young-Gi Min, Joon-Pil Cho, Sang-Cheon Choi
J Korean Soc Clin Toxicol. 2013;11(2):81-88.   Published online December 31, 2013
  • 72 View
  • 1 Download
AbstractAbstract PDF
Purpose: The aim of this study is to investigate current status, indications, and complications of hyperbaric oxygen therapy. Methods: A retrospective investigation of patients who underwent hyperbaric oxygen therapy at a university medical center from September 2004 to August 2013 was conducted based on patients' medical records and results of an email survey for 99 emergency centers. Results: During the study period, a total of 233 patients underwent hyperbaric oxygen therapy. Indications for hyperbaric oxygen treatment of illness or injury were as follows: 1) 151 cases of acute carbon monoxide poisoning(65.4%), 2) flap wound management, including 42 cases(18.2%), 3) skin care transplanted, including 23 cases(10.4%), 4) Burger's disease, including 5 five cases(2.1%), respectively. Total application time$^*$ frequency was 1,088 and total time was 1,239 hours. Among 233 patients who underwent hyperbaric oxygen therapy, 32 patients(13.7%) had complications: 1) otalgia in 21 cases(9.0%), 2) mastoiditis?in six cases(2.6%), 3) hemotympanum in five cases(2.1%), respectively. There were only 8 emergency centers that currently had an operational hyperbaric oxygen chamber in 77 emergency centers(10.4%). Conclusion: Indications identified through this study showed difference from current indications worldwide. It seems necessary that physicians' perception regarding application of hyperbaric oxygen therapy for more indications be changed and improved. A hyperbaric chamber capable of providing respiratory assistance and intensive care is also needed. A good network for sharing treatment experiences and a specialized team for administration of hyperbaric oxygen therapy is also required.
A Lethal Case of Aute Zipeprol Poisoning Occurring in a Drug Addicted Old Woman
Doo-Hwan Lee, Sang-Cheon Choi, Jung-Hwan Ahn, Young-Shin Cho, Gi-Woon Kim, Young-Gi Min, Yoon-Seok Jung
J Korean Soc Clin Toxicol. 2009;7(2):172-175.   Published online December 31, 2009
  • 90 View
  • 0 Download
AbstractAbstract PDF
Zipeprol dihydrochloride is a non-opioid mucolytic, antitussive agent and it is frequently prescribed for respiratory symptoms such as cough and sputum. The main pharmacologic mechanisms of zipeprol are inhibition of superior laryngeal nerve stimulation and direct antagonism for stimulation of the bronchial receptors, which might have an effect for the drug's mucolytic action. Many cases of drug abuse with zipeprol have occurred world-wide due to the hallucinogenic effect of the drug. In Korea, zipeprol was reported to be the most commonly abused drug among young people for the 1990s. Zipeprol associated death was first reported since 1991 and 69 cases of death related to zipeprol abuse were further reported during 8 years (between 1991 and 1998). In addition to the hallucinogenic effect, dyspnea, extrapyramidal symptoms, seizure, cerebral edema have been reported as the signs and symptoms of toxic zipeprol overdose. However, zipeprol abuse is not common for old age people and non drug abusers. We report here on a fatal case of acute zipeprol poisoning in an eighty five year old drug addicted woman.
Systemic Complications occurring after Korean Venomous Snake Bite, with focus on Hematologic and Neurologic Complications
Eun-Jung Park, Sang-Kyu Yoon, Jung-Hwan Ahn, Sang-Cheon Choi, Gi-Woon Kim, Young-Gi Min, Kuk-Jong Lee, Ho-Sung Jung, Yoon-Seok Jung
J Korean Soc Clin Toxicol. 2009;7(2):90-96.   Published online December 31, 2009
  • 83 View
  • 0 Download
AbstractAbstract PDF
Purpose: This study explored and evaluated the systemic complications resulting from the bite of Korean venomous snake, focussing on hematologic and neurologic features. Methods: Medical records (demographic data, clinical measurements including laboratory results, severity score, and amount of antidote administration, and hospitalization course) of consecutive patients who presented with snakebites to two university teaching hospital during a 10-year period were retrospectively reviewed. Subgroup analysis was conducted for evaluations of anti-acetylcholine esterase administration in complicated victims. Results: The 170 patients displayed occurrence rates of hematologic and neurologic complications of 12.9% and 20.6%, respectively. Among 22 patients with hematologic complications, isolated thrombocytopenia was evident in eight patients (36.4%), prothrombin time (PT) / activated partial thromboplastin time (aPTT) prolongation in 11 patients (50.0%), and both in three patients (13.6%). The mean time to recovery was $4.5{pm}1.8$ days for isolated thrombocytopenia, and $5.1{pm}1.8$ days for PT and aPTT prolongation. Hematologic complications could occur suddenly 1?4 days after hospitalization. Among 35 patients with neurologic complications, dizziness was evident in 16 patients (45.7%), and diplopia / blurred vision in 19 patients (54.3%). The mean time to recovery was $3.4{pm}0.6$ days in patients receiving anti-acetylcholine esterase and $6.9{pm}1.8$ days in those not receiving anti-acetylcholine esterase (p=0.00). Conclusion: Occurrence rates of hematologic and neurologic complications following venomous snake bite differed as compared to other studies conducted in Korea. Onset of hematologic complications can occur rapidly days after admittance. Anti-acetylcholine esterase administration may be effective in treating neurologic complications.
Digitalis-like Toxic Symptoms Occurring after Accidental Nerium indicum Poisoning
Ye-Wan Song, Jung-Hwan Ahn, Chung-Ah Lee, Gi-Woon Kim, Sang-Cheon Choi, Yoon-Seok Jung
J Korean Soc Clin Toxicol. 2009;7(1):19-22.   Published online June 30, 2009
  • 81 View
  • 0 Download
AbstractAbstract PDF
Although Nerium indicum poisoning is a globally rare occurrence, Nerium oleander poisoning is known to occur frequently in the Mediterranean regions. To our knowledge, this is the first reported case of accidental Nerium indicum poisoning in Korea. Its poisoning symptoms and signs are similar to that of digitalis poisoning, because of the presence of cardiac glycosides in Nerium indicum. A 16-year-old boy was admitted to the emergency department four hours prior to the accidental ingestion of Nerium indicum petals. The patient complained of nausea, vomiting, and dizziness. His initial vital signs were stable; laboratory blood test results were within normal levels, except for the blood digoxin level (1.5 ng/dL). An electrocardiogram (ECG) analysis showed normal sinus rhythm, progressive PR prolongation and second-degree Morbiz type I AV block. Conservative treatments including activated charcoal administration were conducted, because toxic symptoms and signs were not severe. The patient was admitted to the intensive care unit for close observation. His ECG was converted to normal rhythm after 1 day and the toxic symptoms and signs were completely resolved after 4 days.
A Case of anterograde amnesia with hippocampal lesions following glufosinate intoxication
Seung-Hwan Seol, Hyeon-Soo Park, Jung-Hwan Ahn, Hee-Young Park, Phil-Hyu Lee, Gi-Woon Kim
J Korean Soc Clin Toxicol. 2006;4(1):61-64.   Published online June 30, 2006
  • 85 View
  • 0 Download
AbstractAbstract PDF
Glufosinate ammonium (GLA), a phosphinic acid derivate of glutamate, is a broad-spectrum contact herbicide. It structurally resembles glutamate, a typical excitatory amino acid in the central nervous system. In korea, the ingestion of GLA for suicidal attempt or accidental event has increased. The neurological complication of GLA intoxication are characterized by loss of consciousness, convulsion, or memory impairment. But, the exact mechanism of GLA toxicity is yet unknown. This report is about a patient with GLA intoxication who showed anterograde amnesia with selective bilateral hip-pocampal lesions supported GLA intoxication with literature reviews supported.

JKSCT : Journal of The Korean Society of Clinical Toxicology